# SDR QMLA122009049

- Difficulty date: December 20, 2009
- Submitted: December 21, 2009
- Operation: Air carrier
- Aircraft: N416MA
- Make and model: Bell 222UT
- Aircraft serial: 47526
- Aircraft time: 11,137 hours
- Engine: Lyc LTS101*
- Engine time: 8,813 hours
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

ENROUTE TO HOSPITAL, WHILE DESCENDING, NOTICED THE TORQUE OF THE NR1 ENG HAD DROPPED TO ZERO. THE NR1 ENG PARAMETERS WERE CONSTANT AT ABOUT 75-80 PERCENT NG AND APPROX 650 DEGREES C MGT.  IMMEDIATELY VERIFIED THAT BOTH THROTTLES WERE COMPLETELY OPEN.  AS APPLIED PWR WITH COLLECTIVE CONTROL THE NR 2 ENG PARAMETERS BEGUN TO NORMALLY INCREASE WHILE THE NR 1 ENG PARAMETERS REMAINED CONSTANT WITH THE TORQUE STILL AT ZERO. OIL TEMPERATURES AND PRESSURES WERE NORMAL AND NO LIGHTS WERE ILLUMINATED ON THE CWP.  NOTIFIED CREW AND DECLARED AN EMERGENCY WITH THE CONTROL TWR OF AIRPORT WAS ALREADY IN CONTACT WITH (KSBD).  THE CREW NOTIFIED THE APPROPRIATE COMMUNICATION FACILITIES AND REQUESTED ALTERNATIVE TRANSPORTATION FOR THE PATIENT.  EMERGENCY PROCEDURES IAW FLIGHT MANUAL WERE APPLIED WITH THE COOPERATION OF THE CREW. HAVING NO REASONS TO SHUTDOWN THE NR 1 ENG (AS IT WAS APPARENTLY STABILIZED AT A VALUE SLIGHTLY ABOVE THE IDLE POSITION) DECIDED TO PERFORM A RUN ON LANDING ON MAIN TAXIWAY OF AIRPORT WITH BOTH ENGINES RUNNING. LANDING WAS UNEVENTFUL AND NO PARAMETERS WERE EXCEEDED. AFTER LANDING THE PATIENT WAS LOADED TO AN AMBULANCE AND TRANSPORTED BY OUR CREW TO DESTINATION HOSPITAL AND PROPER MANAGEMENT NOTIFIED. AT THIS TIME THE CAUSE OF THE PROBLEM HAS NOT BEEN IDENTIFIED.
